MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ess (endoscopy support specialists) discussed which cleaning brushes were required to properly reprocess the bf-uc180f with the facility assistant director of perioperative services.In addition, the ess performed the reprocessing in-service with the facility staff.All models were reviewed during the in-service listed in the products section of the users¿ manuals.Ess gave a cds (clean disinfect sterilize) in-service on the bf-uc180f and to the staff utilizing the scope.Ess discussed and demonstrated the reprocessing steps from precleaning through the brushing of the endoscope channels.The ess recommended that the customer follow all olympus reprocessing procedures as documented in the reprocessing manual, explained the importance of each which was acknowledged by all staff in attendance.To date there are no other issues reported.No patient infection reported.
 
Event or Problem Description
Olympus ess (endoscopy support specialist) was made aware that the customer is unaware of required cleaning brushes used in manual cleaning of the bf-uc180f.There was no patient involvement on this reported event, no known patient infection reported.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Based on the results of the investigation, it is presumed that the reported phenomenon was due to users handling issue.As stated on the ifu (instruction for use) the user manual states: failure to properly clean and high-level disinfect or sterilize endoscope equipment after each procedure can compromise patient safety.To minimize the risk of transmitting infectious agents from one patient to another, after each procedure the endoscope and the equipment must undergo thorough manual cleaning followed by high-level disinfection or sterilization, as described in chapter 7, ¿cleaning, disinfection, and sterilization procedures¿.Reprocess not only the external surface of the endoscope but also all channels.All channels of the endoscope, including balloon channel where existing, must be cleaned and high-level disinfected or sterilized during every reprocessing cycle, even if the channels were not used during the previous patient procedure.Otherwise, insufficient cleaning and disinfection or sterilization of the endoscope may pose an infection-control risk to the patient and/or operators performing the next procedure with the endoscope.Olympus will continue to monitor complaints for this device.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11310689
Report Number8010047-2021-02504
Device Sequence Number19124255
Product Code PSV
UDI-Device Identifier04953170341830
UDI-Public04953170341830
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1